Revista Matemática Iberoamericana

Infinite groups with many permutable subgroups

Adolfo Ballester-Bolinches , Leonid A. Kurdachenko , Javier Otal , and Tatiana Pedraza

Full-text: Open access

Abstract

A subgroup $H$ of a group $G$ is said to be \textit{permutable in $G$}, if $HK = KH$ for every subgroup $K$ of $G$. A result due to Stonehewer asserts that every permutable subgroup is ascendant although the converse is false. In this paper we study some infinite groups whose ascendant subgroups are permutable ($AP$--groups). We show that the structure of radical hyperfinite $AP$--groups behave as that of finite soluble groups in which the relation \textit{to be a permutable subgroup} is transitive ($PT$--groups).

Article information

Source
Rev. Mat. Iberoamericana, Volume 24, Number 3 (2008), 745-764.

Dates
First available in Project Euclid: 9 December 2008

Permanent link to this document
https://projecteuclid.org/euclid.rmi/1228834293

Mathematical Reviews number (MathSciNet)
MR2490161

Zentralblatt MATH identifier
1175.20036

Subjects
Primary: 20F99: None of the above, but in this section

Keywords
radical groups hyper--$\mathfrak{X}$--groups $AP$--groups $PT$--groups

Citation

Ballester-Bolinches, Adolfo; Kurdachenko, Leonid A.; Otal, Javier; Pedraza, Tatiana. Infinite groups with many permutable subgroups. Rev. Mat. Iberoamericana 24 (2008), no. 3, 745--764. https://projecteuclid.org/euclid.rmi/1228834293


Export citation

References

  • Alejandre, M. J., Ballester-Bolinches, A. and Pedraza-Aguilera, M. C.: Finite soluble groups with permutable subnormal subgroups. J. Algebra 240 (2001), 705-722.
  • Ballester-Bolinches, A., Esteban-Romero, R. and Pedraza-Aguilera, M. C.: On finite groups in which subnormal subgroups satisfy certain permutability conditions. In Advances in Algebra, 38-45. World Sci. Publ., River Edge, NJ, 2003.
  • Ballester-Bolinches, A., Kurdachenko, L. A., and Pedraza, T.: On periodic radical groups in which permutability is a transitive relation. J. Pure Appl. Algebra 210 (2007), 665-671.
  • Beidleman, J. C., Brewster, B. and Robinson, D. J. S.: Criteria for permutability to be transitive in finite groups. J. Algebra 222 (1999), no. 2, 400-412.
  • Chernikov, S. N.: On complementability of the Sylow subgroups in some classes of infinite groups. Math. Sbornik 37 (1955), 557-566.
  • Dixon, M. R.: Sylow theory, formations and Fitting classes in locally finite groups. World Scientific Publishing, River Edge, NJ, 1994.
  • Gaschütz, W.: Gruppen, in denen das Normalteilersein transitiv ist. J. Reine Angew. Math. 98 (1957), 87-92.
  • Gorenstein, D.: Finite groups. Harper & Row, New York-London, 1968.
  • Huppert, B.: Zur Sylowstruktur auflösbarer Gruppen. Arch. Math. 12 (1961), 161-169.
  • Kargapolov, M. I.: On generalized solvable groups. Algebra i Logika Sem. 2 (1963), 19-28.
  • Kurdachenko, L. A., Otal, J. and Subbotin, I. Ya.: Groups with prescribed quotient groups and associated module theory. Series in Algebra 8. World Scientific Publishing, River Edge, NJ, 2002.
  • Kurosh, A. G.: The theory of groups. Nauka, Moskow, 1967.
  • Robinson, D. J. S.: Groups in which normality is a transitive relation. Proc. Cambridge Philos. Soc. 60 (1964), 21-38.
  • Robinson, D. J. S.: Finiteness conditions and generalized soluble groups. Part 1. Ergebnisse der Mathematik und ihrer Grenzgebiete 62. Springer-Verlag, New York-Berlin, 1972.
  • Robinson, D. J. S.: Minimality and Sylow-permutability in locally finite groups. Ukrain. Math. J. 54 (2002), 1038-1049.
  • Schmidt, O. Yu.: On infinite special groups. Math. Sbornik 8 (1940), 363-375.
  • Schmidt, R.: Subgroup lattices of groups. De Gruyter Expositions in Mathematics 14. Walter de Gruyter & Co., Berlin, 1994.
  • Stonehewer, S. E.: Permutable subgroups of infinite groups. Math. Z. 125 (1972), 1-16
  • Zacher, G.: I gruppi risolubili finiti in cui i sottogruppi di composizione coincidono con i sottogruppi quasi-normali. Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 37 (1964), 150-154.